Thunderstorm Wind, Decatur
- When
- August 4, 6:00 PM EST
- Where
- Decatur County, Bainbridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 30.900, -84.570
Two trees were blown down.
An isolated severe storm blew down a couple of trees near Bainbridge.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
An isolated severe storm blew down a couple of trees near Bainbridge.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 4, 1:45 PM EST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 245 PM EDT Sun Aug 4 2013 .NEAR TERM [Through Tonight]... The long wave pattern this afternoon continues to feature a ridge over TX and a trough across the Northeast and Mid Atlantic region. This leaves the Southeast in a northwest flow regime. The MCS over the Ozarks is dissipating. However, it did leave behind a decent looking MCV. At the surface, we continue to analyze a cold front across central portions of GA and AL. Convection is developing slowly across the forecast area this afternoon, both on the sea breeze front and along the cold front. We expect the convection to gradually become more vigorous, especially once we start seeing some boundary interactions. The dry layer evident on the 12Z KTAE sounding could cause some of the storms to produce wet microbursts. The WMSI based on a modified sounding is 64. This would indicate strong storms, but not necessarily severe. The upstream MCV will only make it to MS or northern AL by 12Z and will weaken as it moves southeast. Therefore it is not expected to be a factor in tonight's weather. The cold front will settle into our northern zones overnight and convection will end this evening from northwest to southeast. Overnight lows will be close to normal, generally in the lower 70s inland. Coastal areas will bottom out in the upper 70s to around 80. && .SHORT TERM [Monday Through Tuesday Night]... Our new normal (abnormal) summertime pattern will continue with mid/upper level impulses forecast to funnel into the Southeast through the channel between the Southern Plains ridge and the Hudson Bay low. At the surface, troughiness will likely disturb the typical high pressure pattern. The aforementioned features will, in conjunction with some form of an afternoon seabreeze, combine to yield above average rain chances each afternoon. Highs will run a few degrees above normal, with heat indicies hovering around 100 degrees. && .LONG TERM [Wednesday through Saturday]... Wednesday will likely be drier than the short term period as mid/upper ridging pushes the persistent trough north out of the Southeast, however, this pattern will be short lived. Thursday and Friday a TUTT will gradually move over the Florida Peninsula, breaking down the upper ridge and allowing typical seabreeze storms to form each afternoon. Over the weekend, the ridge is forecast to once again overspread the Southeast, likely drying the region out. However, there is some uncertainty as to whether or not the eastern trough will dig back south by Sunday and push a front into the region. This keeps the possibility for a return to the wet pattern in the forecast by the end of next weekend. && .AVIATION [Beginning 18Z Sunday]... Scattered convection will continue to develop across the region this afternoon and we have maintained mention of thunderstorms in the TAFs. We also expect some minor mainly MVFR visibility restrictions during the hours surrounding sunrise. && .MARINE... The continued weak surface pressure pattern will keep winds relatively light and seas calm for the foreseeable future. The typical enhancements closer to the coast within the seabreeze should be expected each afternoon. && .FIRE WEATHER... Relative humidity levels will remain well above critical levels this week precluding red flag conditions from being realized. Dispersion indices will be rather low on Tuesday, in many cases below 30. && .HYDROLOGY... River gauge readings show all area rivers out of flood stage, with the Aucilla River near Lamont hovering right at flood stage. All forecast points suggest area river levels to either hold steady, or gradually decrease over the next several days. Widespread heavy rains are not anticipated, with scattered afternoon storms likely each day. Thus, small stream and river flooding is not anticipated to be an issue through next week. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 94 75 93 74 / 30 40 20 50 30 Panama City 77 90 79 90 77 / 30 30 20 40 30 Dothan 72 94 73 92 74 / 20 20 20 50 30 Albany 72 94 73 92 73 / 20 20 10 30 30 Valdosta 72 95 73 93 73 / 30 30 30 40 30 Cross City 72 92 74 91 73 / 40 40 30 40 20 Apalachicola 78 90 77 88 76 / 20 30 20 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Wool SHORT TERM...Harrigan LONG TERM...Harrigan AVIATION...Wool MARINE...Harrigan FIRE WEATHER...Wool HYDROLOGY...Harrigan
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
604 PM EDT SUN AUG 4 2013
GAZ131-148-042230-
BERRIEN GA-IRWIN GA-
604 PM EDT SUN AUG 4 2013
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR NORTHERN BERRIEN AND
EASTERN IRWIN COUNTIES IN SOUTH CENTRAL GEORGIA...
* UNTIL 630 PM EDT
AT 600 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF AMBROSE TO
5 MILES EAST OF LENOX...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3121 8305 3130 8339 3161 8314 3159 8305
3154 8306 3149 8310 3146 8314 3141 8313
3136 8310 3133 8305 3131 8305 3127 8303
TIME...MOT...LOC 2203Z 290DEG 21KT 3156 8310 3127 8336
08-LAMERSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
624 PM EDT SUN AUG 4 2013
GAZ143-156-042310-
MILLER GA-DECATUR GA-
624 PM EDT SUN AUG 4 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN DECATUR
AND SOUTHEAST MILLER COUNTIES IN SOUTHWEST GEORGIA...
* UNTIL 710 PM EDT
AT 620 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 7 MILES SOUTHEAST OF COLQUITT...OR NEAR BABCOCK...MOVING
SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS THAT MAY BE IMPACTED BY THE STORM INCLUDE BUT ARE NOT
LIMITED TO...BABCOCK...ELDORENDO...BAINBRIDGE...AND HANOVER.
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
LAT...LON 3112 8454 3108 8454 3108 8448 3100 8439
3085 8466 3113 8476 3120 8463
TIME...MOT...LOC 2223Z 325DEG 16KT 3109 8465
08-LAMERSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
639 PM EDT SUN AUG 4 2013
ALZ068-FLZ007-009-042345-
GENEVA AL-HOLMES FL-NORTH WALTON FL-
539 PM CDT SUN AUG 4 2013
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR WESTERN GENEVA...
NORTHWEST HOLMES AND NORTHERN WALTON COUNTIES...
* UNTIL 645 PM CDT
AT 540 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
ENTERPRISE TO 8 MILES NORTH OF LAUREL HILL...MOVING
SOUTHEAST AT 25 MPH.
WIND GUSTS TO AROUND 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS THAT MAY BE IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
GENEVA...NEW HOPE...CANEY CREEK...AND SAMSON.
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
LAT...LON 3099 8640 3100 8619 3117 8620 3120 8609
3120 8582 3108 8565 3088 8585 3079 8623
3080 8626 3077 8634 3077 8639 3077 8640
TIME...MOT...LOC 2238Z 308DEG 22KT 3118 8589 3102 8647
08-LAMERSThe Tallahassee radar (KTLH), 60 km away, was scanning. The volume nearest the first event began at 22:57 UTC.
1 thunderstorm wind. Local standard time, as filed.
Two trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2013Every state in 2013This day in weather historyWarnings in Georgia, August 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 473614.